zbMATH — the first resource for mathematics

Optimal sequential multiple hypothesis tests. (English) Zbl 1167.62453
Summary: This work deals with a general problem of testing multiple hypotheses about the distribution of a discrete-time stochastic process. Both the Bayesian and the conditional settings are considered. The structure of optimal sequential tests is characterized.

62L10 Sequential statistical analysis
62L15 Optimal stopping in statistics
62M07 Non-Markovian processes: hypothesis testing
62C10 Bayesian problems; characterization of Bayes procedures
62F15 Bayesian inference
Full Text: EuDML Link
[1] R. H. Berk: Locally most powerful sequential tests. Ann. Statist. 3 (1975), 373-381. · Zbl 0332.62063
[2] J. Cochlar: The optimum sequential test of a finite number of hypotheses for statistically dependent observations. Kybernetika 16 (1980), 36-47. · Zbl 0434.62060
[3] J. Cochlar and I. Vrana: On the optimum sequential test of two hypotheses for statistically dependent observations. Kybernetika 14 (1978), 57-69. · Zbl 0376.62056
[4] T. S. Ferguson: Mathematical Statistics: A Decision Theoretic Approach. Academic Press, New York 1967. · Zbl 0153.47602
[5] M. Ghosh, N. Mukhopadhyay, and P. K. Sen: Sequential Estimation. Wiley, New York - Chichester - Weinheim - Brisbane - Singapore - Toronto 1997.
[6] J. Kiefer and L. Weiss: Some properties of generalized sequential probability ratio tests. Ann. Math. Statist. 28 (1957), 57-75. · Zbl 0079.35406
[7] E. L. Lehmann: Testing Statistical Hypotheses. Wiley, New York; Chapman & Hall, London 1959. · Zbl 1076.62018
[8] G. Lorden: Structure of sequential tests minimizing an expected sample size. Z. Wahrsch. Verw. Gebiete 51 (1980), 291-302. · Zbl 0407.62055
[9] A. Novikov: Optimal sequential tests for two simple hypotheses based on independent observations. Internat. J. Pure Appl. Math. 45 (2008), 2, 291-314. · Zbl 1143.62047
[10] L. Weiss: On sequential tests which minimize the maximum expected sample size. J. Amer. Statist. Assoc. 57 (1962), 551-566. · Zbl 0114.10304
[11] Sh. Zacks: The Theory of Statistical Inference. Wiley, New York - London - Sydney - Toronto 1971. · Zbl 0321.62003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.